MAUDE Adverse Event Report: COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL
Model Number N/A
Medical Device Problem Code Knotted (1340)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow up report will be send upon conclusion.
 
Event or Problem Description
It was reported by the user facility that a patient underwent a cystoscopy with removal of a stent from the bladder.A universa firm ureteral stent was being removed.During the removal of the stent it was discovered via x-ray that there was a knot in the stent.The stent was removed successfully without any extra procedures.There were no unintended sections of the device that remained inside of the patient¿s body, nor did the patient experience any adverse effects due to this occurrence.No further information was provided.
 
Additional Manufacturer Narrative
Investigation - evaluation a review of the complaint history, device history record, documentation, instructions for use (ifu), manufacturing instructions, trends and quality control of the device was conducted during the investigation.The device is shipped with an instruction for use (ifu) that describes the intended use, specific items are addressed such as: the following statement is under ¿warnings¿.Formation of knots in multi-length stents may occur.This may result in injury to the ureter during removal and/or the need for additional surgical intervention.The presence of a knot should be considered if significant resistance is encountered during attempts at removal.The complaint device was not returned therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined.No evidence was found indicating the complaint issue was caused by factors outside the normal variation in placement methodology, or the internal physiological environment of the implanted stent, that would have caused the knotting documented in the complaint.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
UNIVERSA FIRM URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6417382
Report Number1820334-2017-00427
Device Sequence Number861231
Product Code FAD
UDI-Device Identifier00827002498778
UDI-Public(01)00827002498778(17)190804(10)7172446
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K961446
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUFH-600
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/15/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/20/2017
Supplement Report FDA Received Date03/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1